Skin issue around nose

Skin issue around nose

So lately I've been having an issue with the skin surrounding my nose. On both sides, it's very red and irritated, and there is some skin that looks like it could be peeled off, (shown in the picture- sorry for quality) but it's actually hard and begins to bleed a little bit if I pick at it too much. Moisturizer makes it burn and right now, Aloe Vera seems to be the only thing helping. Does anyone know what this could possibly be? It's only affecting the area around my nose. I've tried to look it up but I got nothing!! Help! 

23 Replies

oldestnewest
  • Are you on sulfasalazine. I developed a skin lesion on my eyelid a year ago which turned out to be caused by sulfasalazine, after 4 months of increasing in size it also became infected. When the sulfasalazine was discontinued my lesion cleared up within a month. 

  • no I am not, but that's good information to keep in mind. thank you! 

  • Morning, please see doctors to check it out!! I have a simlar sort of problem , In the meantime you can try a very mild topical steroid cream,but here is the rub so to speak!!_excuse the pun. A pharmacy should ask what you require it for, as they won't sell it to you if you say it's for your face. Use it very sparsely.  Don't forget to see Doc Warmest Craig

  • I too had sores there but not as severe. Mine came after rutuxanab infusions. I saw Dr and  cream given and to take antihistamine.  That cleared it up.  Would advise seeing your Dr. Hope it clears soon. Jackie 

  • Boots sell an eczema cream called Demalex that worked very well on my OH - and his looked exactly the same in exactly the same spot.  

  • My Mother & Sister both suffered this and used Betnovate very sparingly to clear it up....from what I gather in both cases it was bought on by stress and harsh winter winds but could be wrong good luck with yr doc and clearing it up... Oh just remember my friend here in Australia had similar but was little skin tumor and they did an amazing little skin flip over to cover removed area of tumor and it grew back perfectly but she didn't have the redness you do.

  • Hi. I had a similar thing but not as severe. I kept it moisturised with oatmeal and Avene cream. I have been on Rituximab for 7 years and I've noticed my skin becoming more and more sensitive, with redness and itching. I have a patch on my back that won't shift. Best to see your GP, and I hope you get some answers.

  • I think you need to see your GP. For the last two years ive had lots of scaly looking patches on my face - a bit like eczema - that dosent go awAy. I had these frozen off at the dermatology clinic and now have a squamous cell carcinoma under my eye and a basal cell carcinoma in my shoulder. I have appointments this month to have them removed. With an auto immune disease out skin is more prone to skin cancer as our skin cannot repair itself as it should. Better to be safe than sorry - I don't ignore any changes to my skin these days.

  • Thanks for that info Bevlin. I am noticing little raised patches of dry skin all over the place - I'll take them more seriously now. 

  • Could it be Rosacea? Not sure about that spelling! My children call me Rudolph because the end of my nose is SO red and made worse by meds, red wine and spicy food. Yours doesn't look anywhere near as red as mine. Mine doesn't burn but does feel hot. The cream my GP prescribed years ago    didn't make any difference. Sorry not to be more helpful

  • I developed Rosacea and my face was extremely sore, and burning, I couldn't even bear moisturiser on it. At first my GP gave me steroid cream but that's the wrong thing for Rosacea so was changed to Metronidazole cream which works well for me. It flares up occasionally but I just use the cream and it clears up. Ever since it started though, my skin has been very sensitive and I have to be careful with moisturiser on my face. I now use Clarins. Clemmie

  • Methotrexate Also causes mouth and nose ulcers if not taking appropriate levels of Folic Acid. I was prescribed Triamcinolone acetonide topical ointment which cleared it up. I just make sure I take my folic acid everyday and it hasn't reappeared. 

  • the photo and description sound more like rosacea than ezcema. Please see your GP before using any steroid cream as that can make rosacea worse. I use a cream regularly azaleic acid, I think, for rosacea. The rash is always worse when I'm on steroids, get hot (which is often with the sweats), or on exposure to sun.

  • We have to be careful what's used on our face, I had a sensitivity to a certain higher end make up which burned the top layer of my skin & that now limits what I'm able to use. Your 'reaction' does look a bit angry so it's preferable you see your GP then you have a proper diagnosis & it's treated appropriately.

  • Hello. I have had rosacea since I was about 14, I'm now in my 40's. It started just like what you have, but got far worse and affected both sides. My doctor prescribed a cortisone cream. Being 14 I didn't really understand what a steroid crime was, I didn't even know cortisone cream had steroids in it. Again I was 14 and just wanted it cleared up. I used it but the problem presisted and over time cortisone cream can thin the skin. So now as an adult I have a permanent red nose. People probably think I'm a big drinker and my son has called me Rudolph. There are quite a few types and subtypes of rosacea and about 5 years ago I developed blisters on my face.  It looked like adult acne ( which I never had acne before) but inside the pimples is just water not pus like in a normal pimple. My doctor said it is a type of rosacea and again have me cortisone cream which I didn't use. I did some investigations on the Internet and found a drug called Metro -gel and went back to the doctor. My doctors a goof and laughed at me for doing my own research and then went on to tell me the story of how Metro gel was discovered.  It is actually originally made for down below lady parts, to help heal some issues, the women doing the trial accidentally rubbed their face after applying and discovered metro helps Rosemead so like Viagra that was originally made for another reason, a new use for the drug was discovered. My doc did prescribe it for me, and yes it does work for rosecea if that is what you have.  Rosecea can look like what you have around the nose and eyebrows. It can also make your cheeks turn strawberry red like you have a bad burn. It can also come in the form of what looks like adult acne. Any red spots feel raw like a burn when you wash your face or when you put cream on. Certain foods can trigger a flare. The condition flares and then goes dormant for periods, then flares again., but some have it bad and the flare is permanent. My nose redness is permanent but the scales above my eyebrows comes and goes and the acne like flare usually only comes in winter for some reason. You need to go to a doctor and get diagnosed and go from there. Personally if your doc prescribed a cortisone cream I would refuse. Doctors always prescribe this when they don't know what else to prescribe, it my docs go to cream. But a dermatologist would know exactly what is needed. sorry I don't have the correct full spelling of the Metro Gel but I see Clemmie above has the full name. Or just use google Metro Gel and the full name of the drug will come up. 

  • Haha sorry I'm on my phone and can not make spelling correction but I do see I wrote Steroid crime' haha that about it pretty much! Lol 

  • I often get raw red and sore areas around my nose and the corners of my mouth. Seems to happen when I also get mouth ulcers, which for me is when autoimmune disease is flaring.  For any raw, cracked or sore areas around nose or mouth, I find zinc based creams work really well.

  • Yes I have exactly the same in the creases of my nose but it doesn't get sore or bleed. It's just extremely dry skin and bit red. Comes and goes and I use pure coconut oil or sometime rub a bit of Aloe Vera gel on, normally gets within a few days.

    Jan ☺

  • Thank you everyone for your helpful responses! So far, I'm still figuring out what it is, and I have a scheduled appt with my dr. In the meantime, I'm using Cortate, and it seems to be clearing it up a bit. Cheers!

  • I'd be very careful & only apply sparingly or leave well alone. If your GP prescribes a hydrocortisone cream that's one thing but until it's diagnosed please be careful, especially with it being your face.

    Let us know what he thinks it is.

  • Alright, sounds good & will do!

  • Nanda2031 e

     I have had this since Nov/Dec 2015 and it's disappearing after RA diagnosis last Friday and starting treatment.  I also had it in creases/wrinkles at the corners of my mouth and between my eyebrows, and along the bridge of my nose. I was beginning to think I was becoming allergic to myself or my hair. However my daughter bought some T-Gel shampoo which runs down my face in the shower and seems to be addressing both face and itchy scalp so I'm sticking with it!

  • I also think you should see a doctor. And I wonder whether you have similar patches in any other creases or crevices, eg under breasts? I did/do, and it never occurred to me that patches like this in different places were the same thing, but it turns out now they are all psoriasis - and my diagnosis changed to psoriatic arthritis as a result. They don't look at all like 'classic' psoriasis, but do look a bit like your photo.

You may also like...